Vol. 15, No. 1, 1965

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Wave operators and unitary equivalence

Tosio Kato

Vol. 15 (1965), No. 1, 171–180
Abstract

This paper is concerned with the wave operators W± = W±(H1,H0) associated with a pair H0, H1 of selfadjoint operators. Let (M) be the set of all real-valued functions ϕ on reals such that the interval (,) has a partition into a finite number of open intervals Ik and their end points with the following properties: on each Ik, ϕ is continuously differentiable, ϕ0 and ϕ is locally of bounded variation. Theorem 1 states that, if H1 = H0 + V where V is in the trace class T, then W±± W±(ϕ(H1),ϕ(H0)) exist and are complete for any ϕ (M); moreover, M± are “piecewise equal” to W± (in the sense to be specified in text). Theorem 2 strengthens Theorem 1 by replacing the above assumption by the condition that ψn(H1) = ψn(H0) + V n,V n T, where ψn (M) and ψn is univalent on (n,n) for n = 1,2,3,. As corollaries we obtain many useful sufficient conditions for the existence and completeness of wave operators.

Mathematical Subject Classification
Primary: 81.47
Milestones
Received: 8 January 1964
Published: 1 March 1965
Authors
Tosio Kato